MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE RF 2 PROBES AARDVARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

STRYKER ENDOSCOPY-SAN JOSE RF 2 PROBES AARDVARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 0279251101
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the tip of the device breaking during the procedure.The device was only cracked.
 
Additional Manufacturer Narrative
Alleged failure: the issue was noticed during the surgical procedure when the item was in use- the white sheath at the end cracked.The patient had been given an axillary block and sedation for the procedure (wrist arthroscopy).The consultant said that he did need to use the device for longer than he usually would as this particular case had extensive tissue that need debridement.The failure(s) identified in the investigation is consistent with the complaint record.The probable root causes could be: 1) excessive force used when inserting removing the probe, probe inserted into an obstructed passageway, or any forceful impact to the tip of the probe with rigid objects, 2) probe used as a tool for a mechanical displacement of tissue or bone, or to pry or scrub.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
RF 2 PROBES AARDVARK
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
lucas wolski
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key20864829
Report Number0002936485-2024-00916
Device Sequence Number20975926
Product Code GEI
UDI-Device Identifier07613327056884
UDI-Public07613327056884
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0279251101
Device Lot Number23258AE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown